To the Editor:—
This is a case report relevant to the letter of Russel and Bousvaros of Albany, NY, regarding the possible toxic effects of diphenylhydantoin (206:2118, 1968). Chlorpheniramine maleate rather than diphenylhydantoin might be considered to have played the more significant role.
Report of a Case:—
A 36-year-old man appeared at this office with symptoms consistent with recurrent sinusitus, because of focal signs over the left maxillary area. Phenylephrine. 0.25%, three times a day for four days; an antihistaminic preparation containing chlorpheniramine maleate, two times a day for five days; tetracycline, 250 mg, four times a day for ten days; and topical warm, moist packs, 20 minutes three times a day for five days were administered.After five days the patient improved. Administration of tetracycline was continued. An additional five-day course of antihistamines was ordered. On the tenth day of treatment he presented in this office in extreme lethargy